Alert archive / Arkansas / Wind Advisories in 2022
Wind Advisory 7, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 9, 2022, 3:08 PM CDT for 4 states. It took effect at Apr 10, 2022, 11:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2022, 3:08 PM CDT (20:08 UTC)
- In effect from
- Apr 10, 2022, 11:00 AM CDT
- Expired
- Apr 10, 2022, 9:49 PM CDT
- In force
- 11 hr
- Issued by
- NWS Memphis, TN
All 25 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 28 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2154 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901 WWUS74 KMEG 092008 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 308 PM CDT Sat Apr 9 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001-002-019-048-049-088-101000- /O.NEW.KMEG.WI.Y.0007.220410T1600Z-220411T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 308 PM CDT Sat Apr 9 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT SUNDAY... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...From 11 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KRM
5 follow-up statements
562 WWUS74 KMEG 100806 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 306 AM CDT Sun Apr 10 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001-002-019-048-049-088-101615- /O.CON.KMEG.WI.Y.0007.220410T1600Z-220411T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 306 AM CDT Sun Apr 10 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to over 35 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...From 11 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
100 WWUS74 KMEG 100924 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 424 AM CDT Sun Apr 10 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001-002-019-048-049-088-101930- /O.CON.KMEG.WI.Y.0007.220410T1600Z-220411T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 424 AM CDT Sun Apr 10 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts over 35 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...From 11 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
536 WWUS74 KMEG 101447 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 947 AM CDT Sun Apr 10 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001-002-019-048-049-088-110000- /O.CON.KMEG.WI.Y.0007.220410T1600Z-220411T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 947 AM CDT Sun Apr 10 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts over 35 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...From 11 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SJM
656 WWUS74 KMEG 102243 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 543 PM CDT Sun Apr 10 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001-002-019-048-049-088-110500- /O.EXT.KMEG.WI.Y.0007.000000T0000Z-220411T0500Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 543 PM CDT Sun Apr 10 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...South winds 20 to 25 mph with gusts over 35 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AC3
232 WWUS74 KMEG 110249 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 949 PM CDT Sun Apr 10 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001-002-019-048-049-088-110400- /O.CAN.KMEG.WI.Y.0007.000000T0000Z-220411T0500Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 949 PM CDT Sun Apr 10 2022 ...WIND ADVISORY IS CANCELLED... Winds have diminished below criteria. Thus, the advisory has been cancelled. $$ AC3
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 9, 2:46 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 9, 2:46 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
246 PM CDT Sat Apr 9 2022
.DISCUSSION...
After a cloudy and dreary day yesterday, the Mid-South is receiving
abundant sunshine today with pleasant temperatures. Temperatures
have risen into the mid 50s to the lower 60s.
Winds will begin to switch around to the south tonight and will
increase in speed by Sunday morning. Expect sustained speeds by
the afternoon to reach 20-25 mph with gusts around 35 mph. Will
issue a Wind Advisory for Eastern Arkansas, the Missouri Bootheel,
extreme West Tennessee, and Northwest Mississippi. The strong
southerly winds will bring warmer temperatures and an increase in
moisture. However, areas east of the Mississippi River may lag in
the moisture return creating another day of elevated fire danger
for portions of North Mississippi and West Tennessee. Highs will
climb into the upper 70s to the lower 80s.
Beyond Sunday, solutions start to vary which continues to lead to a
low confidence forecast. The GFS continues to bring a front into
the Mid-South stalling it out along the I-40 corridor by Monday
morning. This seems to be the outlier as the CAMS, NAM, Canadian,
and ECMWF all show the front either staying north of the
Mid-South or possibly drifting as far south as the MO/AR and
TN/KY state borders. Wherever this boundary is located,
convection will fire up along it while warm air advection showers
may occur well out ahead of the front. The storms that develop
along the front will have the possibility of being strong to
severe.
The front will lift northward on Tuesday, depending on which model
solution is correct, Tuesday could be mostly dry unless the front
makes it down to the I-40 corridor where there could be convection
along and north of it until it moves north of the CWA.
A shortwave will move into the Mid-South Tuesday Night and will
generate another round of showers and thunderstorms into Wednesday
morning.
Questions still remain with the evolution and track of the upper
level trough that will be moving through the Upper Midwest on
Wednesday and the associated SFC low and cold front. With a
period of warm temperatures occurring ahead this system, there is
the threat for strong to severe storms to occur if all the
ingredients come together. However, the ECMWF and Canadian still
show the system occluding as the front moves into the region. This
could result in pinching off the better instability. The GFS is
also much weaker with the upper trough. There also remains the
question if morning convection lingers on Wednesday the
atmosphere may not be recovered to produce severe storms by the
time the convection ahead of the front moves into the region.
Will just have to wait for models to come into agreement for any
high confidence to occur with severe weather potential with this
period of the forecast.
Another low pressure system will begin to affect the area Friday
Night into Saturday. Models are in disagreement with the evolution
and timing of this system as well.
KRM
&&
.AVIATION...
VFR. W/NW winds 12-16 kts with a few gusts above 20 kts this
afternoon. Winds become light tonight before increasing again
late tonight into Sunday. Sunday afternoon looks quite windy with
gusts to 30 kts becoming common at KMEM along with LLWS.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory from 11 AM to 7 PM CDT Sunday for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Wind Advisory from 11 AM to 7 PM CDT Sunday for Dunklin-Pemiscot.
MS...Wind Advisory from 11 AM to 7 PM CDT Sunday for Coahoma-DeSoto-
Panola-Quitman-Tallahatchie-Tate-Tunica.
TN...Wind Advisory from 11 AM to 7 PM CDT Sunday for Dyer-Lake-
Lauderdale-Obion-Shelby-Tipton.
&&Hazardous weather outlook, Apr 9, 9:20 AM CDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 920 AM CDT Sat Apr 9 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-101630- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 920 AM CDT Sat Apr 9 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Dry fuels, low relative humidity values and gusty winds will produce elevated fire danger across much of the Mid-South this afternoon. Open burning is discouraged. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong southerly winds around 20 mph with higher gusts will occur on Sunday across Eastern Arkansas, the Missouri Bootheel, extreme West Tennessee and Northwest Mississippi. A Wind Advisory may become necessary. Dry fuels, low relative humidity values and gusty winds will produce elevated fire danger across portions of West Tennessee and North Mississippi Sunday afternoon. Open burning is discouraged. A few strong to severe thunderstorms are possible Monday, mainly across northeast Arkansas into the Missouri Bootheel. Strong to severe storms may occur Wednesday afternoon into Wednesday Night ahead of a cold front. This potential weather event is still several days away and the timing and impacts will likely be adjusted in later forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
Nearby
Wind Advisories in Arkansas, 2022Wind Advisories in Mississippi, 2022Wind Advisories in Tennessee, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.